Hello, I'm new to this forum. I have bypassed this forum ever since I started having these strange symptoms that scare me out of mind. Well, here it goes...I'm a 21 year old college student, who lives with my fiance and has been under constant stress. My symptoms started years ago with lathargy, anxiety, insomia, and fatigue. As a child I suffered from visual perception disorder where my eyes don't work together. Now, my nightmare statted to come true after I RECENTLY started to feel spaced out, foggy, and almost comatosed or this "half awake" feeling. I feel like I'm never fully awake, or aware. I feel like my brain is swimming in molases. Simple critical thinking questions are very tough for me to answer, I have profound visual disturbances, profound and disabling dizziness to the point where I feel like I just came off of a fast rollercoaster. I have tinnitus, a fullness in my ears, EXTREME fatigue, occasional problems swallowing, memory issues that scare me the most and last but not least migraines in the right side of my head.
My medical history:
Chicken pox age 4
Asthma age 5
Mono at age 13
Polycystic ovarian syndrome age 17
Severe ear infections throughout my life
Hormonal Imbalance age 18
Recently diagnosed w/ migraine disorder w/aura
Vitamin D deficient agr 20
Took 2 cat scans w/o contrast-negative
MRI w/o contrast-negative
HIV/ STD - all negative
Blood tests- normal
So what on earth is wrong with me? Why do I have short term memory loss, visual disturbsnces, dizziness and fatigue?
Double check with your Doctor that a full comprehensive Thyroid blood test was done. It's amazing the effect our thyroid can have on us and many of the symptoms you list fall under it. Let us know what you find out.
Stress will help the thyroid go crazy. It did so for me and the symptoms you listed were similar to mine. Fortunately my Doctor started testing and although I was borderline we mutually agreed that it would be best if I tried the medication. What a world of a difference it made. I'm at 50 mg daily of levothryoid and will possibly have to ramp up in the future. Strangely, I should either be gaining weight or have had weight gain before starting the medication but I had neither. Good luck with the testing and try avoiding stress. I know it's hard especially coming out of college and facing the demands of a career, family, an potential debt, but keep in mind that stress will burn you out. I speaking from experience.
Thank you Eddie for the wise advice, you really helped me feel better in a matter of hours. I really felt that my symptoms were linked to a particular neurological problem and I was having silent seizures or a brain tumor. My brother has epilepsy that is why I was concerned I needed an EEG, but my aunt, mother and Grandma all have hypo-active thyroid so its very much likely I have a thyroid issue as well.
You didn't say whether you have a thyroid problem since your last posting. But with all the scans and MRI that you've had, there is NO WAY that you have cancer or anything really seriously wrong. But you do need to have further medical treatment. Depression can cause many of the problems that you mention, believe it or not. Also perhaps you have anxiety which could be treated. Let me know how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.